Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


A question for Dr. Dieterich
Jul 29, 2003

My husband is HIV positive and has Hep C. He is in 10 1/2 months on the Peg-Intron and is undetectable. However, he has anemia. Could this be caused by the peg-intron? He was taken off his HIV meds for a month because he developed neuropathy, but has been put back on. Could he have developed the anemia then? Also, can he be cured of Hep C under these circumstances. Thank you.

Response from Dr. Dieterich

Good question! The interferon causes very mild anemia, but the ribavirin is the real cause of most of the anemia. There is some additional anemia caused by the combo of AZT and the ribavirin too. The anemia is usually easily treatable by using Procrit which is one extra shot per week and works really well. This has been used in HIV anemia for many years and has virtually no side effects. It is very possible to cure HCV both in patients who have HIV and those who do not. Keep him going! A cure is in sight! DTD



Previous
PLEASE could you help me am I HepC positive or not?
Next
Question about dosage

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement